Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 5, 2012, 6:43 PM CDT for Anoka County, Sherburne County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 6:43 PM CDT (23:43 UTC)
- Expired
- May 5, 2012, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Sherburne County, MN
The radar
The Minneapolis radar (KMPX), 65 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS83 KMPX 052343 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 643 PM CDT SAT MAY 5 2012 MNZ049-051>053-057>061-060045- ANOKA-CHISAGO-HENNEPIN-ISANTI-KANDIYOHI-MEEKER-SHERBURNE-STEARNS- WRIGHT- 643 PM CDT SAT MAY 5 2012 ...THUNDERSTORMS MOVING ACROSS ANOKA...CHISAGO...HENNEPIN...ISANTI...KANDIYOHI...MEEKER...SHERBURNE. ..STEARNS AND WRIGHT COUNTIES THROUGH 745 PM CDT... AT 630 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE CONTINUING TO DEVELOP AND TRAIN ACROSS PORTIONS OF EAST CENTRAL MINNESOTA. THESE STORMS WERE PRODUCING PENNY SIZE HAIL ALONG WITH GUSTY WINDS. THESE STORMS WERE MOVING RAPIDLY EASTWARD AT 45 MPH...AND WILL LIKELY CONTINUE IN THE SAME AREAS THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4556 9305 4517 9309 4519 9499 4552 9499 TIME...MOT...LOC 2339Z 264DEG 53KT 4537 9430 $$ JLT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 5, 4:00 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 5, 4:00 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CDT SAT MAY 5 2012
.DISCUSSION...
TONIGHT AND SUNDAY...A QUASI-STATIONARY SFC FRONT CONTINUES TO
WOBBLE SOUTH OF THE WFO MPX CWFA WHILE FLOW ALOFT IS TRANSITIONING
FROM ZONAL TO A SW-NE ORIENTATION. DEEP MOISTURE ADVECTION INTO
THE AREA HAS KEPT NOT ONLY TEMPERATURES DOWN BUT DEWPOINTS UP...
AND DEWPOINT DEPRESSIONS UP THRU H7 HAVE BEEN 5 DEGREES OR LESS.
FORECAST SOUNDINGS ACRS THE AREA INDICATE THE SAME MOIST
ATMOSPHERE WILL REMAIN OVER THE AREA OVERNIGHT INTO TMRW MRNG.
COMPOUNDING THE CONCERNS FOR HEAVY RAIN OVERNIGHT IS THAT THE
CONVECTION SOUTHERN PORTIONS OF THE AREA SAW TODAY CAME IN MUCH
EARLIER THAN MODELS INDICATED...ALLOWING THE ATMOSPHERE TO
RELOAD...IN A MATTER OF SPEAKING. OVER THE DAKOTAS...AN OCCLUDED
FRONT WITH PLENTY OF DEEP MOISTURE WILL TRANSITION EAST... THUS
MAKING FOR MOISTURE ADVECTION FROM BOTH THE EAST AND SOUTH. STRONG
OMEGA LIFT AT MULTIPLE LEVELS IN CONJUNCTION WITH H85 AND H7
SHORTWAVE TROUGHS WILL ALL COME TOGETHER TO PRODUCE PLENTY OF
RAINFALL LATE TONIGHT THROUGH TMRW. HAVE RAMPED UP POPS TO
CATEGORICAL LEVELS AND AFTER COLLAB WITH SURROUNDING OFFICES HAVE
ISSUES A FLASH FLOOD WATCH FOR WESTERN AND SOUTHERN PORTIONS OF
THE AREA THROUGH TMRW AFTN. HPC PUTS A MODERATE RISK OF EXCESSIVE
RAINFALL OVER SOUTHWESTERN PORTIONS OF THE AREA. QPF AMOUNTS WILL
BE IN THE 1-2 INCH RANGE...POSSIBLY UP TO 3 INCHES. AND...THESE
RAINFALL AMOUNTS COULD EASILY TRANSLATE EAST INTO WESTERN WI SO
THERE IS A CHANCE THE FLASH FLOOD WATCH COULD BE EXTENDED EASTWARD
ON SUNDAY. THE RAINFALL WILL GRADUALLY DIMINISH FROM WEST TO EAST
LATE TOMORROW MORNING THROUGH MID-AFTERNOON WITH ONLY CHANCE RANGE
POPS BY LATE AFTERNOON. MUCH LIKE TODAY...TEMPERATURES WILL BE
SUPPRESSED DUE TO PLENTY OF CLOUDS AND RAINFALL COMPLICATIONS FOR
TONIGHT THRU TMRW. AFTER HIGHS MAINLY IN THE 50S AND 60S
TDA...LOWS WILL ONLY DROP GENERALLY TO THE 50-60 DEGREE RANGE.
THIS WILL BE FOLLOWED BY HIGHS RANGING FROM 60-70 SUNDAY.
SUNDAY NIGHT THROUGH TUESDAY...THE COLD/OCCLUDED FRONT WILL SHIFT
SOUTH AND EAST OF THE WFO MPX CWFA TMRW EVENING...RESULTING IN A
DRIER W-NE SFC FLOW TMRW NIGHT. HOWEVER...THE UPPER LEVEL LOW
NUDGING THE SYSTEM ALONG WILL BECOME DEEPER AND CUT OFF OVER FAR
NRN ND SUN NIGHT. THE LOW WILL THEN STALL OUT NEAR/NORTH OF
INTERNATIONAL FALLS ON MONDAY...ROTATING ADDITIONAL MOISTURE SOUTH
INTO CENTRAL MN AND THE WESTERN GREAT LAKES. ANY RAINFALL SHOULD
BE CONFINED TO THE NORTHERN HALF OF MN MONDAY...THOUGH SOME
SPRINKLES ARE POSSIBLE INTO ALONG-NORTH OF I-94. HAVE KEPT POPS AS
AN UNMENTIONABLE 10 PERCENT. THE UPPER LOW WILL THEN DROP SE INTO
NE MN AND NRN WI...WITH ISENTROPIC LIFT INCRG ON THE WRN AND SRN
FRINGES OF THE UPPER LOW. THIS WILL PRODUCE ISOLATED TO SCATTERED
SHWRS/TSTMS FOR THE DAY ON TUE BUT HEAVY RAIN IS NOT EXPECTED.
TEMPERATURES WILL BE ON THE COOL SIDE AS MODIFIED CANADIAN AIR
DROPS INTO THE REGION. HIGHS WILL ONLY REACH THE 50S AND 60S WITH
LOWS IN THE 40S.
WEDNESDAY THROUGH FRIDAY...A MORE TRANQUIL PERIOD OF WX IS
EXPECTED MID-TO-LATE WEEK AS PRONOUNCED NW UPPER FLOW TRANSITIONS
TO AN UPPER RIDGE MOVING ACRS THE REGION. AT THE SFC...HIGH
PRESSURE BEHIND THE DEPARTING UPPER LOW WILL DROP IN...ALLOWING
FOR DRIER CONDITIONS. WITH THE RIDGE APPROACHING...TEMPERATURES
WILL GO ON A BIT OF A WARMING TREND...BRINGING HIGHS BACK TO THE
LOWER 70S. THERE ARE SMALL POPS INCLUDED FOR FRIDAY AS A WEAK
CDFNT MAY DROP THROUGH THE REGION...FOLLOWED BY COOLER
TEMPERATURES ON FRIDAY.
&&
.AVIATION.../18Z TAF ISSUANCE/
THE CURRENT LINE OF THUNDERSTORMS HAS PERSISTED FOR THE LAST
SEVERAL HOURS NOW AND SHOWS NO SIGN OF DIMINISHING ANYTIME SOON.
ALTHOUGH THE LARGE HAIL THREAT HAS SOMEWHAT DIMINISHED THERE IS
STILL A LOT OF LIGHTNING AND HEAVY RAIN WITH THIS LINE. THE
THUNDERSTORM THREAT WILL BE CONFINED TO AIRPORTS ALONG AND SOUTH
OF A LINE FROM KRWF...TO KMSP...TO JUST SOUTH OF KRNH...TO KEAU.
KSTC AND KAXN WILL JUST SEE LIGHT RAIN UNTIL THUNDERSTORM CHANCES
INCREASE TONIGHT. BESIDES THE ACTIVITY THIS AFTERNOON...ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH IFR/MVFR
CONDITIONS LINGERING BEHIND THE INITIAL BAND OF MODERATE TO HEAVY
RAINFALL.
KMSP...COUPLE HOUR WINDOW OF THUNDER IS EXPECTED THIS AFTERNOON
WITH THE CURRENT LINE MOVING EAST. MOST OF THE CLOUD TO GROUND
LIGHTNING WILL BE SOUTH OF THE AIRPORT ALONG WITH THE HEAVIEST
DOWNPOURS AND REDUCED VISIBILITY. PLENTY OF IN-CLOUD LIGHTNING
AROUND THE AIRPORT BETWEEN 1945-2100Z. THE THUNDERSTORMS WILL ACT
TO MIX THE ATMOSPHERE...SO THE CEILINGS SHOULD ACTUALLY IMPROVE
BEHIND THE RAIN. A SECOND ROUND OF THUNDERSTORMS ARE EXPECTED
TONIGHT INTO EARLY SUNDAY MORNING.
OUTLOOK...
SUNDAY...MVFR WITH SHRA/TSRA POSSIBLE EARLY IN THE DAY...DRIZZLE
MVFR/IFR CONDITIONS LINGERING BEHIND THE RAIN.
MONDAY...VFR WITH NORTHWEST WINDS 15-20KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BLUE EARTH-BROWN-
CARVER-CHIPPEWA-FARIBAULT-FREEBORN-KANDIYOHI-LAC QUI PARLE-
LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-
RENVILLE-RICE-SCOTT-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-
WASECA-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...NONE.
&&
JPC/CLFHazardous weather outlook, May 5, 4:59 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 459 PM CDT SAT MAY 5 2012 MNZ047>049-054>059-064>069-073>077-082>085-091>093-061200- STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- 459 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP OVER THE AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. PERIODS OF MODERATE TO HEAVY RAINFALL CAN BE EXPECTED...MAINLY DURING THE EARLY MORNING HOURS...LEADING TO ISOLATED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY AFTERNOON. IN ADDITION...THERE IS A SMALL RISK OF SEVERE THUNDERSTORMS... MAINLY FOR FAR SOUTHERN MINNESOTA. PRIMARY HAZARDS INCLUDE DAMAGING WINDS AND LARGE HAIL WITH A SECONDARY HAZARD OF ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE IN THE FORECAST FOR SUNDAY AND TUESDAY. THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE ON SUNDAY IN FAR SOUTHEASTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF WESTERN AND SOUTHERN MINNESOTA LATE TONIGHT INTO THE EARLY MORNING HOURS. IN ADDITION TO SEVERE WEATHER REPORTS...HEAVY RAINFALL REPORTS ARE REQUESTED. MNZ041>045-050>053-060>063-070-078-WIZ014>016-023>028-061200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 459 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP OVER THE AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. PERIODS OF MODERATE TO HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY FROM THE TWIN CITIES THROUGH EAU CLAIRE...MAINLY DURING THE EARLY MORNING HOURS. NUISANCE FLOODING IS POSSIBLE WITH A SMALL CHANCE OF ISOLATED FLASH FLOODING. THERE IS A LOW CHANCE OF STORMS BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE IN THE FORECAST FOR SUNDAY AND TUESDAY. NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED FOR CENTRAL AND EASTERN MINNESOTA THROUGH WESTERN WISCONSIN. HOWEVER...HEAVY RAINFALL REPORTS ARE REQUESTED.
In the hours before
Special weather statement, May 5, 2:23 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 PM CDT SAT MAY 5 2012
MNZ084-085-092-093-052015-
FARIBAULT-FREEBORN-STEELE-WASECA-
223 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER FARIBAULT...FREEBORN...
STEELE AND WASECA COUNTIES THROUGH 315 PM CDT...
AT 222 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF RUSKIN
TO GENEVA TO 10 MILES SOUTH OF KIESTER. THESE STORMS WERE MOVING EAST
AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CONGER.
ALBERT LEA.
BIXBY.
HAYWARD.
GLENVILLE.
MYRTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4388 9355 4419 9340 4419 9304 4349 9305
4350 9401
TIME...MOT...LOC 1923Z 282DEG 29KT 4419 9307 4382 9329
4340 9376
SPDSpecial weather statement, May 5, 2:37 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 PM CDT SAT MAY 5 2012
MNZ063-070-078-WIZ024>026-052030-
DAKOTA-DUNN-GOODHUE-PEPIN-PIERCE-WASHINGTON-
237 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DAKOTA...DUNN...
GOODHUE...PEPIN...PIERCE AND WASHINGTON COUNTIES THROUGH 330 PM
CDT...
AT 232 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF RIVER FALLS
TO HADER TO BLOOMING PRAIRIE. THESE STORMS WERE MOVING EAST AT 40
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WELCH.
DIAMOND BLUFF.
HAGER CITY.
ESDAILE.
MARTEL.
FRONTENAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4447 9304 4447 9313 4487 9299 4486 9215
4489 9213 4489 9188 4459 9192 4458 9202
4440 9209 4445 9225 4445 9241 4437 9242
4435 9254 4419 9256 4419 9304
TIME...MOT...LOC 1937Z 268DEG 39KT 4487 9264 4438 9271
4387 9299
SPDSpecial weather statement, May 5, 3:31 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT SAT MAY 5 2012
WIZ023>028-052130-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX-
331 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO CHIPPEWA...DUNN...EAU
CLAIRE...PEPIN...PIERCE AND ST. CROIX COUNTIES THROUGH 430 PM CDT...
AT 327 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EMERALD TO EAU GALLE TO 4
MILES NORTHEAST OF ELLA TO 7 MILES WEST OF BUFFALO. THESE STORMS WERE
MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EAU CLAIRE.
KNAPP.
MENOMONIE.
TAINTER LAKE.
ROCK FALLS.
ELK MOUND.
LAT...LON 4459 9092 4459 9114 4459 9201 4441 9207
4440 9211 4442 9215 4454 9217 4498 9236
4511 9092 4460 9091
TIME...MOT...LOC 2030Z 270DEG 36KT 4506 9221 4469 9200
4457 9194 4418 9196
SPDSpecial weather statement, May 5, 4:03 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 403 PM CDT SAT MAY 5 2012 MNZ052-053-060>063-069-070-077-078-085-WIZ014>016-023>028-060000- ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SCOTT-DAKOTA-RICE- GOODHUE-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...OWATONNA...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 403 PM CDT SAT MAY 5 2012 ...STRONG WINDS BETWEEN 4 PM CDT AND 7 PM CDT... STRONG WINDS ARE EXPECTED BEHIND THE THUNDERSTORMS THAT HAVE MOVED ACROSS THE AREA THIS AFTERNOON. THE THUNDER WILL HAVE ENDED AND ONLY LIGHT RAIN WILL REMAIN...BUT SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH WINDS GUSTS UP TO 50 MPH ARE EXPECTED. THE STRONG WINDS WILL BE OUT OF THE EAST AND COULD LAST 30 TO 60 MINUTES. WINDS THIS STRONG COULD CAUSE SMALL BRANCHES TO COME DOWN OR COULD MAKE FOR DIFFICULT DRIVING ON ROADS THAT RUN NORTH TO SOUTH. FRANKS
Local storm report, May 5, 6:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
635 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ST AUGUSTA 45.44N 94.19W
05/05/2012 M0.75 INCH STEARNS MN TRAINED SPOTTER
&&
SPDSpecial weather statement, May 5, 6:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 643 PM CDT SAT MAY 5 2012 MNZ049-051>053-057>061-060045- ANOKA-CHISAGO-HENNEPIN-ISANTI-KANDIYOHI-MEEKER-SHERBURNE-STEARNS- WRIGHT- 643 PM CDT SAT MAY 5 2012 ...THUNDERSTORMS MOVING ACROSS ANOKA...CHISAGO...HENNEPIN...ISANTI...KANDIYOHI...MEEKER...SHERBURNE. ..STEARNS AND WRIGHT COUNTIES THROUGH 745 PM CDT... AT 630 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE CONTINUING TO DEVELOP AND TRAIN ACROSS PORTIONS OF EAST CENTRAL MINNESOTA. THESE STORMS WERE PRODUCING PENNY SIZE HAIL ALONG WITH GUSTY WINDS. THESE STORMS WERE MOVING RAPIDLY EASTWARD AT 45 MPH...AND WILL LIKELY CONTINUE IN THE SAME AREAS THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4556 9305 4517 9309 4519 9499 4552 9499 TIME...MOT...LOC 2339Z 264DEG 53KT 4537 9430 JLT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:39 PM CDT | Special Weather Statement | MPX | Brown, Martin, Watonwan | 51 min |
| May 5, 12:54 PM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 66 min |
| May 5, 1:02 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet, Sibley | 43 min |
| May 5, 1:07 PM CDT | Special Weather Statement | MPX | Blue Earth | 38 min |
| May 5, 1:11 PM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Carver, Chippewa, Faribault, Freeborn and 21 more | 15 hr |
| May 5, 1:26 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Scott, Waseca | 64 min |
| May 5, 1:36 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 24 min |
| May 5, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Freeborn, Waseca | 40 min |
| May 5, 2:08 PM CDT | Special Weather Statement | MPX | Dakota, Rice, Steele, Waseca | 52 min |
| May 5, 2:23 PM CDT | Special Weather Statement | MPX | Freeborn, Steele | 52 min |
| May 5, 2:37 PM CDT | Special Weather Statement | MPX | Goodhue | 53 min |
| May 5, 3:31 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire, Pepin | 59 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.